MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. SJM SéGUIN SEMI-RIGID ANNULOPLASTY RING; RING, ANNULOPLASTY

ST. JUDE MEDICAL, INC. SJM SéGUIN SEMI-RIGID ANNULOPLASTY RING; RING, ANNULOPLASTY
Model Number SARP-32
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of implantation of an expired product was reported.The 32 mm semi-rigid annuloplasty ring batch number 4783013 expired on august 27, 2018 which was prior to the reported event date of (b)(6) 2018.A review of distribution records confirmed that this product was distributed prior to its expiration date.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, including verification of the expiration date listed on the product label.The root cause of the reported event is consistent with user error.Additionally, per the instructions for use (ifu) "do not use the ring if the ¿use by¿ date on the packaging has passed.".
 
Event or Problem Description
On (b)(6) 2018, a 32 mm semi-rigid annuloplasty ring (sarp) was selected for a mitral repair after a quadrangular p2 resection.The sarp rings had been scattered on the back table searching for the correct size.The circulator handed the ring to the physician without verifying the expiration date.The physician sutured in the ring and as the procedure was being completed, an operating room staff member identified the device had an expiration date of (b)(6) 2018.The physician elected to leave the device implanted and closed the patient's chest.Post-operatively, the patient was reported to be stable.The patient was notified about the device expiration, and no additional precautions have been taken.The patient has since been discharged on antibiotics.

Brand Name
SJM SéGUIN SEMI-RIGID ANNULOPLASTY RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
MDR Report Key7913075
Report Number3007113487-2018-00023
Device Sequence Number930708
Product Code KRH
UDI-Device Identifier05414734007528
UDI-Public05414734007528
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K092310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/27/2018
Device Model NumberSARP-32
Device Catalogue NumberSARP-32
Device Lot Number4783013
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer09/10/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient Weight96